Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

What can happen as i took wrong dosage of janumet ?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
been taking it since friday last week. My problem is I am concern that tonite I accidently took another pill at 1:30 am I wole up to take my cholesterol med Vytorin 10/40 as instructed by my doctor to take a bed time. But grab the wrong sample med and swollowed the Jumanet..
Posted Fri, 4 May 2012 in Diabetes
Follow-up: What can happen as i took wrong dosage of janumet ? 9 minutes later
How will I recieve your answer?????
Follow-up: What can happen as i took wrong dosage of janumet ? 5 minutes later
I took the janumet at Dinner 7 pm ... then the accidental dose at 1:30 am roughly 6 hours apart
Follow-up: What can happen as i took wrong dosage of janumet ? 5 minutes later
One last thing.. I called my doctor and he said to eat a peanut butter sandwich and I did with a little orange juice.. I check my blood sugar with my meter before the sandwich 115.. I am also concern that in the morning at breakfast what should I do about the morning dose? I eat at about 9 am that will be about 8 hours since the accidental dose... Should I take the med then???
Answered by Dr. Jasvinder Singh 21 minutes later
Thanks for your query.

I can understand your concern because most antihyperglycemic drugs should be taken with caution as overdosage may lead to hypoglycemia (decreased blood sugar levels).

Janumet contains sitagliptin and metformin (50 mg sitagliptin/500 mg metformin hydrochloride), both of which help in lowering the raised blood sugar levels.

Accidental intake of this drug 6 hours apart will not cause an overdose or hypoglycemia. Clinical studies have shown that there are no dose-related clinical adverse reactions with sitagliptin with doses of up to 400 mg per day and any hypoglycemia with metformin is observed only by ingestion of amounts greater than 50 grams. So accidental intake of a single tablet 6 hrs after the previous one will not cause any fluctuation in your blood sugar levels.

I agree with your doctor that you can eat something like a sandwich in between which you have already done. Your blood sugar levels are fine and please don’t worry as chances of hypoglycemia are less likely.You can continue with the breakfast dose as prescribed.

Hope this answers your query. I am available for follow ups as well

Wishing you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor